Likelihood relations and stochastic preferences
Marcel Richter and
Kam-Chau Wong
Journal of Mathematical Economics, 2016, vol. 62, issue C, 28-35
Abstract:
We define the concept of a qualitative, non-numerical relative likelihood relation, to capture the intuition that “it is at least as likely that a is preferred to b, as that c is preferred to d.” We provide necessary and sufficient conditions for this concept to be a basis for the numerical concept of a stochastic preference, which is a numerical probability measure on the set of deterministic preferences.
Keywords: Likelihood; Quaternary relation; Stochastic preference; Dissimilarity; Non-transitive preference (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406815001275
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:62:y:2016:i:c:p:28-35
DOI: 10.1016/j.jmateco.2015.10.009
Access Statistics for this article
Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii
More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().